Alert archive / Tennessee / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Oct 13, 2022, 2:38 PM CDT for 8 counties in Arkansas; 10 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Oct 14, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 14, 2022, 12:00 PM CDT
- Expired
- Oct 14, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Crockett County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS84 KMEG 131938 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 238 PM CDT Thu Oct 13 2022 ...RED FLAG CONDITIONS EXPECTED THROUGH EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON OVER PORTIONS OF NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... .A combination of gusty southwest 20 ft winds, low relative humidity values between 20 to 25 percent, 10 hour fuel moisture values below 10 percent will result in a continuation of Red Flag conditions over portions of Northeast Arkansas, the Missouri Bootheel, and West Tennessee Friday afternoon. ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-141100- /O.UPG.KMEG.FW.A.0002.221014T1700Z-221015T0100Z/ /O.NEW.KMEG.FW.W.0005.221014T1700Z-221015T0100Z/ /O.CON.KMEG.FW.W.0004.000000T0000Z-221014T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- 238 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... The National Weather Service in Memphis has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. The Fire Weather Watch is no longer in effect. * WIND...20 foot winds between 12 to 20 mph. * HUMIDITY...relative humidity values below 25 percent. * 10 HOUR FUEL MOISTURE...10 percent or less. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
432 WWUS84 KMEG 140109 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 809 PM CDT Thu Oct 13 2022 ...RED FLAG CONDITIONS EXPECTED FRIDAY AFTERNOON OVER PORTIONS OF NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... .A combination of gusty southwest 20 ft winds, low relative humidity values between 20 to 25 percent, 10 hour fuel moisture values below 10 percent will result in a continuation of Red Flag conditions over portions of Northeast Arkansas, the Missouri Bootheel, and West Tennessee Friday afternoon. ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-141315- /O.EXP.KMEG.FW.W.0004.000000T0000Z-221014T0100Z/ /O.CON.KMEG.FW.W.0005.221014T1700Z-221015T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- 809 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... * WIND...20 foot winds between 12 to 20 mph. * HUMIDITY...relative humidity values below 25 percent. * 10 HOUR FUEL MOISTURE...10 percent or less. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
842 WWUS84 KMEG 140846 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 346 AM CDT Fri Oct 14 2022 ...RED FLAG CONDITIONS EXPECTED FRIDAY AFTERNOON OVER PORTIONS OF NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... .A combination of gusty southwest 20 ft winds, minimum relative humidity values of 15 to 25 percent, and 10 hour fuel moisture of 5 to 8 percent will result in a continuation of Red Flag conditions over portions of Northeast Arkansas, the Missouri Bootheel, and West Tennessee this afternoon. ARZ035-036-048-TNZ048-051-150100- /O.EXA.KMEG.FW.W.0005.221014T1700Z-221015T0100Z/ Cross-Crittenden-St. Francis-Lauderdale-Crockett- 346 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... The National Weather Service in Memphis has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * WIND...20 foot winds between 12 to 20 mph. * HUMIDITY...minimum relative humidity 15 to 25 percent. * 10 HOUR FUEL MOISTURE...5 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended, and is prohibited in many jurisdictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-150100- /O.CON.KMEG.FW.W.0005.221014T1700Z-221015T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- 346 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE... * WIND...20 foot winds between 12 to 20 mph. * HUMIDITY...minimum relative humidity 15 to 25 percent. * 10 HOUR FUEL MOISTURE...5 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended, and is prohibited in many jurisdictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ PWB
893 WWUS84 KMEG 150045 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 745 PM CDT Fri Oct 14 2022 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022-048- 051-150145- /O.EXP.KMEG.FW.W.0005.000000T0000Z-221015T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Crockett- 745 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... Gusty winds have diminished and relative humidity has recovered, therefore the Red Flag Warning will be allowed to expire. $$ AC3
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:22 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 13, 12:22 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1222 PM CDT Thu Oct 13 2022
...New AVIATION...
.UPDATE...
Issued at 1010 AM CDT Thu Oct 13 2022
Surface analysis late this morning places a cold front from the
Appalachians back through Central Alabama and into Southern
Mississippi, Louisiana, and East Texas. High pressure behind this
front is resulting in sunny skies and temperatures as of 10 AM CDT
in the 60s at most locations. Overall forecast is in great shape
and no update anticipated at this time.
CJC
&&
.DISCUSSION...
(Today through Wednesday)
Issued at 239 AM CDT Thu Oct 13 2022
Showers and thunderstorms associated with a cold front moving
into the Mid-South have cleared the region, leaving behind a few
showers in north Mississippi. These should dissipate in the next
few hours. By morning, expect skies to clear with temperatures in
the 50s. The rest of today will be dry and clear with high
temperatures in the low to mid 70s.
A large upper level trough is currently in place over the Great
Lakes Region, and is expected to dominate weather patterns in the
coming days. By Saturday, this trough should slightly weaken and
move east, lessening its affects on the Mid-South. As a result,
winds will turn to out of the south and temperatures will reach
the low 80s by Saturday. Additionally, the southerly winds will
advect moisture back into the region, which will slowly increase
Precipitable Water Values through Sunday.
Starting Sunday, the upper level trough looks to re-strengthen and
bring an additional cold front to the region. Precipitable Water
values will increase to around 1.5 inches Sunday just before
frontal passage, allowing for an increase in precipitation chances
through Sunday night. Next week will be the coolest week in the
Mid-South since late April. Behind the front, moisture values drop
substantially and high temperatures will be in the upper 50s to
low 60s by Tuesday. This pattern will continue until the end of
next week, when winds slowly start to turn south again starting
Thursday. By Friday, the Mid-South should see higher Relative
Humidity values and temperatures back in the low to mid 70s.
ANS
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Thu Oct 13 2022
Expect VFR conditions to prevail through the forecast period. The
only concerns will be elevated winds this afternoon. Expect gusty
northwest winds this afternoon some gusts up to 17 kts, but winds
should subside after sunset.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Red Flag Warning until 8 PM CDT this evening for ARZ009-018-
026>028.
Fire Weather Watch from Friday afternoon through Friday evening
for ARZ009-018-026>028.
MO...Red Flag Warning until 8 PM CDT this evening for MOZ113-115.
Fire Weather Watch from Friday afternoon through Friday evening
for MOZ113-115.
MS...None.
TN...Red Flag Warning until 8 PM CDT this evening for TNZ001>004-
019>022.
Fire Weather Watch from Friday afternoon through Friday evening
for TNZ001>004-019>022.
&&
PUBLIC FORECAST...ANS
AVIATION...MJHHazardous weather outlook, Oct 13, 9:05 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 905 AM CDT Thu Oct 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141615- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 905 AM CDT Thu Oct 13 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for portions of northeast Arkansas, Northwest Tennessee, and the Missouri Bootheel this afternoon due to dry fuels, low relative humidity, and gusty northwest to north winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Fire Weather Watch has been issued for portions of northeast Arkansas, the Missouri Bootheel, and northwest Tennessee due to additional drying of fuels, low relative humidity, and gusty winds. Frost is possible Tuesday morning across portions of West Tennessee as cold air filters into the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Oct 13, 11:59 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 AM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG ABBEVILLE 34.50N 89.50W
10/12/2022 LAFAYETTE MS LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
ABBEVILLE. MULTIPLE TREES DOWN ACROSS
POWERLINES, COUNTY ROAD 108 IN ABBEVILLE.
&&Local storm report, Oct 13, 12:01 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG 3 NNE VELMA 34.11N 89.63W
10/12/2022 YALOBUSHA MS EMERGENCY MNGR
TREES AND POWERLINES DOWN BETWEEN VELMA AND
WATER VALLEY.
&&Local storm report, Oct 13, 12:02 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG 3 NNE VELMA 34.11N 89.63W
10/12/2022 YALOBUSHA MS EMERGENCY MNGR
TREES AND POWERLINES DOWN BETWEEN VELMA AND
WATER VALLEY.
0516 PM HAIL 7 SE GLENDORA 33.76N 90.20W
10/12/2022 M1.00 INCH TALLAHATCHIE MS FIRE DEPT/RESCUE
CORRECTS PREVIOUS HAIL REPORT FROM PHILLIPP.
QUARTER SIZE HAIL REPORTED IN PHILLIPP. TIME
IS RADAR ESTIMATED.
1135 PM TSTM WND DMG 1 ESE PRAIRIE 33.80N 88.65W
10/12/2022 MONROE MS BROADCAST MEDIA
POWERLINES DOWN.
0811 PM TSTM WND DMG ABBEVILLE 34.50N 89.50W
10/12/2022 LAFAYETTE MS LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
ABBEVILLE. MULTIPLE TREES DOWN ACROSS
POWERLINES, COUNTY ROAD 108 IN ABBEVILLE.
&&Local storm report, Oct 13, 12:17 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 NE TUPELO 34.29N 88.71W
10/12/2022 E1.75 INCH LEE MS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TUPELO.
GOLF BALL SIZE HAIL REPORTED ON TWITTER.
&&Local storm report, Oct 13, 12:23 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 PM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 N TUPELO 34.30N 88.74W
10/12/2022 E1.00 INCH LEE MS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TUPELO.
QUARTER SIZED HAIL REPORT SENT ON TWITTER.
&&Local storm report, Oct 13, 12:28 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 N TUPELO 34.30N 88.74W
10/12/2022 E1.00 INCH LEE MS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TUPELO.
QUARTER SIZED HAIL REPORT SENT ON TWITTER.
0555 PM HAIL 3 NE TUPELO 34.29N 88.71W
10/12/2022 E1.75 INCH LEE MS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TUPELO.
GOLF BALL SIZE HAIL REPORTED ON TWITTER.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:03 AM CDT | Fire Weather Watch | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 6 hr |
Nearby
Red Flag Warnings in Tennessee, 2022Red Flag Warnings in Arkansas, 2022Red Flag Warnings in Missouri, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.